MAUDE Adverse Event Report: ABBOTT MEDICAL EPIC¿ VALVE (MITRAL); HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL EPIC¿ VALVE (MITRAL); HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number E100-31M-00
Medical Device Problem Codes Degraded (1153); Intravalvular regurgitation (4068)
Health Effect - Clinical Codes Dyspnea (1816); Mitral Valve Insufficiency/ Regurgitation (4451); Insufficient Information (4580)
Date of Event 02/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on an unknown date and year, a 31mm stentec porcine,mit,epic was implanted.On an unknown date the patient reported that the valve malfunction.It is unknown if the device was replace.Patient status is unknown.
 
Additional Manufacturer Narrative
An event of device failure was reported.Information from the patient was received that the device was failing approximately two years post-procedure.A more comprehensive assessment, including histopathological examination of the valve tissue could not be performed as the device remains implanted and was not returned for analysis.Although requested, no further information was received regarding this event.However, the device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the limited information received, the cause of the reported event could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
It was reported that on an unknown date and year, a 31mm stentec porcine, mit, epic was implanted.On an unknown date the patient reported that the valve malfunction.It is unknown if the device was replace.Patient status is unknown.
 
Event or Problem Description
It was reported that in (b)(6) 2021, a 31mm epic valve was implanted.One year post implant, the patient began suffering from shortness of breath, lack of stamina, and generally feeling poorly.A tee was performed and revealed that the mitral valve was leaking backwards.In (b)(6) 2024, a valve-in-valve procedure was conducted using a non-abbott valve.The procedure went well with no complications.The patient is stable, but was noted to have balance problems.It's unsure not sure if this is related to the device.
 
Additional Manufacturer Narrative
An event of dyspnea, lack of stamina, mitral valve regurgitation one-year post-procedure was reported.A more comprehensive assessment, including histopathological examination of the valve tissue could not be performed as the device remains implanted and was not returned for analysis.Although requested, no further information was received regarding this event.However, the device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the limited information received, the cause of the reported event could not be conclusively determined.The reported surgical intervention was a result of case-specific circumstances as a valve-in-valve procedure was performed.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported that in (b)(6) 2021, a 31mm epic valve was implanted.One year post implant, the patient began suffering from shortness of breath, lack of stamina, and generally feeling poorly.A tee was performed and revealed that the mitral valve was leaking backwards.In (b)(6) 2024, a valve-in-valve procedure was conducted using a non-abbott valve.The procedure went well with no complications.The patient is stable but was noted to have balance problems.It's unsure not sure if this is related to the device.

Brand Name
EPIC¿ VALVE (MITRAL)
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL LTDA. REG#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20007202
Report Number2135147-2024-04035
Device Sequence Number4431462
Product Code LWR
UDI-Device Identifier05414734055604
UDI-Public(01)05414734055604(17)221118
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/18/2022
Device Model NumberE100-31M-00
Device Catalogue NumberE100-31M-00
Device Lot NumberBR00018879
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/29/2024
Supplement Date Received by Manufacturer10/30/2024
03/18/2025
08/08/2025
Initial Report FDA Received Date08/20/2024
Supplement Report FDA Received Date11/05/2024
04/11/2025
08/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/19/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Other; Required Intervention;
Patient SexUnknown